Alert archive / Kansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 274, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Sep 14, 2005, 11:33 PM CDT for Bourbon County, Crawford County, Kansas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 14, 2005, 11:33 PM CDT (04:33 UTC)
- Expired
- Sep 15, 2005, 12:23 AM CDT
- In force
- 50 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Bourbon County, KS, Crawford County, KS
The radar
The Tulsa radar (KINX), 155 km from the middle of the area, began a volume at 04:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1118 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 662 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 150434
SVRSGF
KSC011-037-150530-
/O.NEW.KSGF.SV.W.0274.050915T0433Z-050915T0530Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1133 PM CDT WED SEP 14 2005
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CRAWFORD COUNTY IN SOUTHEAST KANSAS.
BOURBON COUNTY IN SOUTHEAST KANSAS.
* UNTIL 1230 AM CDT.
* AT 1129 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF THAYER TO
GALESBURG TO LIBERTY...AND MOVING NORTHEAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE...
NEAR WALNUT BY MIDNIGHT CDT.
NEAR HEPLER BY 1210 AM CDT.
NEAR MCCUNE BY 1215 AM CDT.
NEAR UNIONTOWN BY 1220 AM CDT.
NEAR REDFIELD BY 1225 AM CDT.
NEAR ARMA BY 1230 AM CDT.
THE TOWNS OF GREENBUSH...BRAZILTON...PORTERVILLE...PETERSBURG...
FARLINGTON...HIATTVILLE...PAWNEE STATION...MARMATON...BEULAH AND POLK
ARE ALSO IN THE PATH OF THESE SEVERE THUNDERSTORMS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3761 9566 3738 9543 3700 9564 3742 9464
3775 9459 3801 9472
$$
BROWNING3 follow-up statements
000
WUUS53 KSGF 150443 CCA
SVRSGF
KSC011-037-150530-
/O.COR.KSGF.SV.W.0274.050915T0433Z-050915T0530Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1133 PM CDT WED SEP 14 2005
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CRAWFORD COUNTY IN SOUTHEAST KANSAS.
BOURBON COUNTY IN SOUTHEAST KANSAS.
* UNTIL 1230 AM CDT.
* AT 1138 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED NEAR WALNUT...AND MOVING NORTHEAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE...
-2147483648 MILES NORTH OF HEPLER BY 1145 PM CDT.
NEAR PITTSBURG BY 1150 PM CDT.
-2147483648 MILES NORTH OF UNIONTOWN BY 1155 PM CDT.
-2147483648 MILES NORTH OF REDFIELD BY 1205 AM CDT.
-2147483648 MILES NORTH OF FORT SCOTT BY 1215 AM CDT.
-2147483648 MILES NORTH OF FULTON BY 1225 AM CDT.
THE TOWNS OF GREENBUSH...BRAZILTON...BEULAH...PORTERVILLE...
CHICOPEE...LONE OAK...RINGO...PETERSBURG...FARLINGTON AND POLK ARE
ALSO IN THE PATH OF THESE SEVERE THUNDERSTORMS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3761 9566 3738 9543 3700 9564 3742 9464
3775 9459 3801 9472
$$
BROWNING000
WWUS53 KSGF 150445
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1145 PM CDT WED SEP 14 2005
KSC011-037-150530-
/O.CON.KSGF.SV.W.0274.000000T0000Z-050915T0530Z/
BOURBON KS-CRAWFORD KS-
1145 PM CDT WED SEP 14 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR CRAWFORD AND BOURBON
COUNTIES UNTIL 1230 AM CDT...
AT 1142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM CHANUTE TO ST. PAUL TO 6
MILES SOUTH OF MOUND VALLEY...AND MOVING NORTHEAST AT 50 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR WALNUT BY 1155 PM CDT.
NEAR HEPLER BY MIDNIGHT CDT.
NEAR UNIONTOWN BY 1215 AM CDT.
NEAR GIRARD BY 1225 AM CDT.
NEAR FULTON BY 1230 AM CDT.
THE TOWNS OF PORTERVILLE...GREENBUSH...PETERSBURG...BRAZILTON...
HIATTVILLE...PAWNEE STATION...MARMATON...FARLINGTON...DEVON AND
BEULAH ARE ALSO IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3761 9566 3738 9543 3700 9564 3742 9464
3775 9459 3801 9472
$$
BROWNING000
WWUS53 KSGF 150523
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1222 AM CDT THU SEP 15 2005
KSC011-037-150532-
/O.CAN.KSGF.SV.W.0274.000000T0000Z-050915T0530Z/
BOURBON KS-CRAWFORD KS-
1222 AM CDT THU SEP 15 2005
...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD AND BOURBON COUNTIES
HAS BEEN CANCELLED...
AT 1220 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND NO LONGER
POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.
IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE IN SPRINGFIELD.
LAT...LON 3761 9566 3738 9543 3700 9564 3742 9464
3775 9459 3801 9472
$$
BROWNINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 14, 6:14 PM CDT, 5 hours 19 minutes earlier.
Area forecast discussion, Sep 14, 6:14 PM CDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 614 PM CDT WED SEP 14 2005 .DISCUSSION... WATER VAPOR IMAGERY AND PROFILERS SHOWED A SUBTLE SHORTWAVE AT 700 MB TRANSLATING EASTWARD ACROSS SOUTHERN MISSOURI THIS AFTERNOON. SCATTERED SHOWERS LINGERED AHEAD OF THIS SYSTEM BUT MOST OF THE CONVECTION REMAINED WELL TO THE SOUTH ALONG A STALLED FRONT ACROSS CENTRAL OKLAHOMA AND ARKANSAS. FARTHER WEST A WELL DEFINED SHORTWAVE WAS LOCATED OVER THE SOUTHERN ROCKIES WITH A 110 KT 250 MB JET STREAKING FROM THE DESERT SOUTHWEST TO THE CENTRAL PLAINS. EXPLOSIVE THUNDERSTORM DEVELOPMENT IS EXPECTED LATER THIS AFTERNOON INTO THE EVENING ACROSS THE SOUTHERN PLAINS AHEAD OF THE APPROACHING SHORTWAVE. THE CONVECTION WILL LIKELY ORGANIZE INTO A LARGE CONVECTIVE COMPLEX THAT WILL MIGRATE EASTWARD NIGHT. INCREASING SYNOPTIC SCALE LIFT WILL SPREAD INTO THE OZARKS REGION LATE TONIGHT INTO THURSDAY MORNING AS THE AREA COMES UNDER THE INFLUENCE OF THE ENTRANCE REGION OF THE UPPER JET. IN ADDITION THE LOW LEVEL JET WILL STRENGTHEN AHEAD OF THE APPROACHING SHORTWAVE RESULTING IN STRONG MOISTURE TRANSPORT INTO SOUTHERN MISSOURI. ALTHOUGH THE DEVELOPMENT OF PRECIPITATION LATER TONIGHT WILL BE SOMEWHAT DEPENDENT ON THE EVOLUTION OF THE CONVECTIVE COMPLEX...AMPLE LIFT AND MOISTURE TRANSPORT DOES SUPPORT WIDESPREAD RAINFALL. A FEW STORMS MAY REACH SEVERE LIMITS LATE TONIGHT ACROSS FAR SOUTHERN MISSOURI WHERE MODEST ELEVATED INSTABILITY WILL EXIST AND MOISTURE CONVERGENCE WILL BE MAXIMIZED. HOWEVER HEAVY RAINFALL AND THE POSSIBILITY OF LOCALIZED FLOODING WILL BE THE PRIMARY CONCERN. A FLOOD WATCH WILL NOT BE ISSUED AT THIS TIME FOR FAR SOUTHERN MISSOURI DUE TO THE RELATIVELY DRY CONDITIONS THAT REMAIN AND THE UNCERTAINTY OF CONVECTIVE DEVELOPMENT. RAIN AND EMBEDDED CONVECTION WILL LINGER INTO THURSDAY AS THE SHORTWAVE MAKES ITS WAY ACROSS THE REGION. PRECIPITATION WILL GRADUALLY TAPER OFF DURING THE AFTERNOON. DRIER AIR WILL ADVECT INTO THE REGION THURSDAY NIGHT AND FRIDAY AS SURFACE HIGH PRESSURE RIDGES INTO THE OZARKS. BELOW NORMAL TEMPERATURES WILL LINGER FOR ANOTHER COUPLE OF DAYS. A SOUTHERLY FLOW AND NEAR TO SLIGHTLY ABOVE NORMAL TEMPERATURES WILL RETURN THIS WEEKEND. WARM AIR ADVECTION PRECIPITATION MAY DEVELOP OVER PORTIONS OF THE PLAINS AND MIDWEST LATER THIS WEEKEND AND EARLY NEXT WEEK. AT THIS TIME IT APPEARS THAT THIS ACTIVITY WILL BE FOCUSED TO OUR NORTH. ANOTHER FRONT IS PROGGED TO PUSH ACROSS THE FORECAST AREA THE MIDDLE OF NEXT WEEK. FOSTER && .AVIATION... FOR THE 00Z TAFS...BELIEVE THAT ELEVATED CONVECTION WILL REFOCUS NEAR 850 MB BOUNDARY WHICH IS CLOSE TO A KJLN...KSGF LINE LATER TONIGHT...THEN CONTINUE THROUGH MUCH OF THE MORNING. MOST OF THE THUNDER MAY STAY SOUTH OF BOTH TAF SITES...SO HAVE NOT INCLUDED IN THE TAFS WITH THIS ISSUANCE...BUT MAY HAVE TO INTRODUCE THUNDER WITH THE 06Z TAFS. HAVE BROUGHT CIGS DOWN BELOW 1000 FEET AFTER 12Z. BROWNING && SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
Hazardous weather outlook, Sep 14, 10:11 PM CDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1011 PM CDT WED SEP 14 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-160300- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1011 PM CDT WED SEP 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS PRODUCING... ISOLATED WIND GUSTS OF 60 MPH. ISOLATED HAIL UP TO THE SIZE OF PENNIES. LOCALIZED FLOODING AND FREQUENT CLOUD TO GROUND LIGHTNING. AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE FORECAST AREA...BUT ANY SEVERE WEATHER WILL BE CONFINED TO FAR SOUTHWEST MISSOURI AND SOUTHEAST KANSAS AFTER MIDNIGHT. DISCUSSION: A COMPLEX OF THUNDERSTORMS ACROSS CENTRAL OKLAHOMA WILL MOVE INTO SOUTHEAST KANSAS AND WESTERN MISSOURI AFTER MIDNIGHT...THEN THROUGH THE REMAINDER OF THE OZARKS BETWEEN 2 AND 6 AM. DUE TO LIMITED INSTABILITY...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...HOWEVER...DUE TO DEEP SHEAR AND UPPER LEVEL ENERGY...ISOLATED SEVERE WIND GUSTS WILL BE POSSIBLE. THE MAIN THREAT WILL BE LOCALIZED FLOODING IN AREAS THAT RECEIVED ONE TO TWO INCHES OF RAINFALL TUESDAY NIGHT...HOWEVER WIDESPREAD FLOODING IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL LIKELY BE ONGOING THURSDAY MORNING ACROSS SOUTHERN MISSOURI. THE RISK OF SEVERE WEATHER APPEARS TO BE LOW THURSDAY...BUT HEAVY RAINFALL WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF THE SEVERE WEATHER...SPOTTER ACTIVATION IS NOT EXPECTED OVERNIGHT...HOWEVER RAINFALL REPORTS ARE WELCOME ALONG WITH ANY FLOODING REPORTS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) JLT
Nearby
Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.